MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

PHILIPS IMAGE GUIDED THERAPY CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-036
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a non-thrombotic lesion in the mid superficial femoral artery.The patient was experiencing claudication, and had an existing stent present in the area.A philips quick-cross support catheter was used to treat the patient.While using a contralateral approach and crossing behind the existing stent, the quick-cross got stuck, and broke off in two pieces.One portion of the quick-cross was successfully snared; however, the second portion could not be retrieved and was stented within the patient.A second quick-cross was used to complete the procedure.This report captures the quick-cross which separated at the shaft, requiring intervention, with a portion retained in the patient.
 
Additional Manufacturer Narrative
A2): patient date of birth unk.A3b.): patient gender unk.H3/h6): the quick-cross was not returned, thus no returned product investigation was performed, and the reported failure could not be confirmed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
D9) the quick-cross device was returned for evaluation on 03mar2025.G3) the device evaluation and investigation was completed on 05mar2025.H3) the quick-cross device was returned in two pieces.The distal section includes one marker (found under the lumen material); measuring approx.6 mm in length.The proximal section includes the luer; measuring approx.111 cm in length.Visual inspection found a stretched lumen material and missing middle and proximal marker bands.Due to the stretched lumen material, the portion length that was retained in the patient and the location/condition of the two missing marker bands could not be determined.Additionally, at the location of the separation, ripped and torn edges were noted.The total length combined is 111.6 cm, which is outside of the measurement spec of 88-92 cm due to stretched lumen material.H6) based on device evaluation and investigation, the root cause cannot be confirmed.However, the probable cause is likely due to the catheter getting stuck on the stent as noted in the complaint details, combined with pulling force, which led to the stretching of the lumen material and ultimately resulted in device separation.Type of investigation code b01 replaced (from b17).Investigation findings code c070603 replaced (from c20).Investigation conclusions code d1001 and d1102 replaced (from d14).All other codes are applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21021582
Report Number3007284006-2024-00251
Device Sequence Number9738885
Product Code DQY
UDI-Device Identifier00813132029364
UDI-Public(01)00813132029364(11)240620(17)260620(10)F7524F20A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2026
Device Model Number518-036
Device Catalogue Number518-036
Device Lot NumberF7524F20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 6F ANSEL INTRODUCER SHEATH.; TERUMO 0.014 GUIDE WIRE.
Patient Age43 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American